Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 266, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 24, 2011, 5:29 PM EDT for Granville County, North Carolina. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2011, 5:29 PM EDT (21:29 UTC)
- Expired
- Jul 24, 2011, 6:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Granville County, NC
The radar
The Raleigh/Durham radar (KRAX), 90 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 5:30 PM EDT | TSTM WND DMG | 4 W Stovall, NC | TREE DOWN BLOCKING EAKES RD. |
| Jul 24, 5:30 PM EDT | TSTM WND DMG | 5 Ne Oak Hill, NC | POWER LINES DOWN NEAR THE INTERSECTION OF OAK HILL RD AND CORNWALL RD. |
| Jul 24, 5:35 PM EDT | TSTM WND DMG | 1 Sse Stovall, NC | POWER LINE DOWN ON MOUNTAIN RD. |
| Jul 24, 5:35 PM EDT | TSTM WND DMG | 1 Wnw Stovall, NC | SHED BLOWN 10 FEET IN THE AIR AND DESTROYED. SEVERAL SHINGLES REMOVED FROM HOME OFF OF GRASSY CREEK ROAD. |
| Jul 24, 5:40 PM EDT | TSTM WND DMG | 3 Ene Oak Hill, NC | FIVE LARGE TREES TWO FEET IN DIAMETER WERE SPLIT IN HALF NEAR THE INTERSECTION OF DICK BLACKWELL ROAD AND MOUNTAIN CREEK ROAD. A BARN AND SHED SUSTAINED DAMAGE AS WELL AT THIS LOCATION FROM DOWNED TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1079 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
727
WUUS52 KRAH 242129
SVRRAH
NCC077-242215-
/O.NEW.KRAH.SV.W.0266.110724T2129Z-110724T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT SUN JUL 24 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 615 PM EDT
* AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER OAK HILL...OR 10 MILES SOUTHEAST OF
VIRGILINA...MOVING EAST AT 5 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
STOVALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3654 7847 3653 7846 3652 7849 3650 7850
3649 7851 3629 7852 3628 7880 3651 7879
3655 7862
TIME...MOT...LOC 2129Z 262DEG 5KT 3643 7868
$$
MWS2 follow-up statements
871
WWUS52 KRAH 242150
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT SUN JUL 24 2011
NCC077-242215-
/O.CON.KRAH.SV.W.0266.000000T0000Z-110724T2215Z/
GRANVILLE NC-
550 PM EDT SUN JUL 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN GRANVILLE COUNTY...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR OAK
HILL...OR 9 MILES NORTH OF OXFORD...MOVING EAST AT 5 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... KERR LAKE AND STOVALL.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3654 7847 3653 7846 3652 7849 3650 7850
3649 7851 3629 7852 3628 7880 3651 7879
3655 7862
TIME...MOT...LOC 2151Z 262DEG 5KT 3643 7864
$$
MWS988
WWUS52 KRAH 242205
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
605 PM EDT SUN JUL 24 2011
NCC077-242215-
/O.EXP.KRAH.SV.W.0266.000000T0000Z-110724T2215Z/
GRANVILLE NC-
605 PM EDT SUN JUL 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRANVILLE COUNTY
EXPIRES AT 615 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3654 7847 3653 7846 3652 7849 3650 7850
3649 7851 3629 7852 3628 7880 3651 7879
3655 7862
TIME...MOT...LOC 2205Z 262DEG 5KT 3643 7862
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:19 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 24, 3:19 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 319 PM EDT SUN JUL 24 2011 .SYNOPSIS... AN AREA OF HIGH PRESSURE ALOFT WILL WEAKEN AND DRIFT WEST TODAY AND ALLOW A WEAK UPPER LEVEL TROUGH TO DROP INTO OUR REGION THROUGH THROUGH EARLY THIS WEEK. && .NEAR TERM /THROUGH MONDAY NIGHT/... AS OF 210 PM... CONVECTION BECOMING MORE WIDESPREAD AT THIS TIME AS SHOWERS AND THUNDERSTORMS COMING OFF THE MOUNTAINS OF VIRGINIA AND NORTH CAROLINA ARE SET TO ADVECT SOUTHEAST INTO THE AREA LATER THIS AFTERNOON. RAIN AND OUTFLOW BOUNDARIES FROM CONVECTION WILL KNOCK TEMPERATURES INTO THE UPPER 70S TO LOWER 80S BEFORE RECOVERING A BIT. CURRENT HEAT ADVISORY CONTINUES FOR THOSE OUTSIDE THE INFLUENCE OF STORMS. SEVERE THREAT LIMITED TO DOWNBURST WINDS... BUT A SMALLER THREAT THAN SATURDAY. LOCALLY HEAVY RAINS WITH ISOLATED FLOODING A RISK. SHOWERS WILL AGAIN DIMINISH SHORTLY AFTER SUNSET WITH ONLY ISOLATED SHOWERS EXPECTED AS MIDNIGHT APPROACHES. AIR COLUMN IS TOO SATURATED TO EXPECT MUCH MORE THAN LOCALIZED FOG TOWARD SUNRISE. AN UPPER TROUGH FORECAST TO MOVE INTO THE EASTERN GREAT LAKES BEFORE SUNSET MONDAY WILL ENHANCE SURFACE CONVERGENCE AND MOISTURE OVER NORTH CAROLINA MONDAY AFTERNOON. WINDS LESS THAN 20 KNOTS GENERALLY THROUGH THE AIR COLUMN AND THUNDERSTORMS EXPECTED TO BE LOOSELY ORGANIZED AT BEST. NOT YET CONFIDENT ENOUGH TO PUSH RAIN CHANCES PAST 50 PERCENT... BUT COVERAGE WISE... THIS LOOKS LIKE OUR BEST RAIN OPPORTUNITY OF THE WEEK. MODERATE INSTABILITY... AND CAPE IN EXCESS OF 2500 JOULES SHOULD PRODUCE A FEW SHORT LIVED SEVERE STORMS WITH DAMAGING DOWNBURST WINDS. CLOUDS AND AFTERNOON RAIN SHOULD HOLD MOST LOCATIONS IN THE MID 90S FOR AFTERNOON TEMPERATURES MONDAY. OVERNIGHT LOWS IN THE MID 70S... THOUGH MONDAY NIGHT A BIT WARMER THAN TONIGHT IN MOST LOCATIONS. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT... AS OF 300 PM SUNDAY... TUE AND TUE NIGHT: THE SOUTHEASTWARD PASSAGE OF THE LOW-MID LEVEL TROUGH AND ASSOCIATED MOIST AXIS SHOULD SUPPORT THE DEVELOPMENT OF SCATTERED THUNDERSTORMS TUE...MAINLY ALONG AND SOUTH OF US HWY 64. WHILE INSTABILITY WILL BE AVAILABLE OVER NORTHERN NC AS WELL... SIGNIFICANT DRYING ALOFT AND LIGHT NORTH TO NORTHEASTERLY LOW LEVEL FLOW SHOULD PROVE TOO HOSTILE AN ENVIRONMENT FOR ANY DEVELOPMENT. HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S EXPECTED...IN AN ATYPICAL CLIMATOLOGICAL DISTRIBUTION GIVEN THE EXPECTATION OF MOSTLY CLOUDY CONDITIONS AMIDST SCATTERED STORMS OVER THE SANDHILLS... SOUTHERN PIEDMONT...AND SOUTHERN COASTAL PLAIN. PARTLY TO MOSTLY SUNNY CONDITIONS ELSEWHERE. MOST CONVECTION SHOULD DISSIPATE AROUND OR BEFORE SUNSET. GUIDANCE INDICATES MORE-ISOLATED SHOWERS AND STORMS COULD DEVELOP WITH THE ARRIVAL OF A SECONDARY SURFACE TROUGH FROM THE NORTH OVERNIGHT...BUT SUCH A WEAK/SHALLOW FEATURE IS UNLIKELY TO FORCE NOCTURNALLY-COOLED PARCELS TO THEIR LFC. THE FORECAST WILL ACCORDINGLY BE KEPT DRY FOR THE OVERNIGHT. WED AND WED NIGHT: NWP MODELS INDICATE A TRAILING TROUGH ALOFT WILL CROSS OUR REGION EARLY WED. THE UNFAVORABLE DIURNAL TIMING -- FOLLOWED BY STRONG HEIGHT RISES ASSOCIATED WITH A RETURNING MID LEVEL RIDGE -- AND CONTINUED DEEP LAYER DRYNESS...SUGGEST ANY CONVECTION WOULD BE VERY ISOLATED AND MOST PROBABLE OVER THE FAR SOUTHEAST CWA. THE RETURN OF THE RIDGE ALOFT WILL ALSO HERALD THE BEGINNINGS OF HEATING TEMPERATURES...WITH HIGHS GENERALLY IN THE MIDDLE 90S. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 235 PM SUNDAY... MEDIUM RANGE GUIDANCE CONTINUES TO SUGGEST A RE-ESTABLISHMENT OF THE SUB-TROPICAL RIDGE INVOF THE CENTRAL AND SOUTHERN APPALACHIANS THROUGH THE FIRST HALF OF THE WEEKEND...FOLLOWED BY A GRADUAL SUPPRESSION OF THE RIDGE BY TROUGH AMPLIFICATION OVER SE CANADA ON SUN - A TRANSITIONAL PATTERN VERY SIMILAR TO THE ONE AFFECTING THE MIDDLE ATLANTIC REGION NOW. AS SUCH...A REPEAT OF VERY HOT CONDITIONS IN THE UPPER 90S TO LOWER 100S IS EXPECTED BY FRI-SAT... AFTER 95 TO 100 DEGREE HEAT ON THU. THE PRESENCE OF THE RIDGE ALOFT CENTERED NEARLY DIRECTLY OVERHEAD SUGGESTS ONLY ISOLATED DIURNAL CONVECTION...FOCUSED BY A LEE/THERMALLY-INDUCED TROUGH. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 130 PM... SHOWERS AND THUNDERSTORMS MAINLY IN AN AREA BOUNDED BY HIGHWAYS SIXTY-FOUR AND ONE AT THIS TIME...WITH STORMS EXPECTED TO DEVELOP ELSEWHERE AS THE AFTERNOON PROGRESSES. OTHER THAN VICINITY OF SHOWERS... CONDITIONS WILL BE VFR UNTIL THE DAWN HOURS WHEN SOME PATCHY FOG WILL DEVELOP. MOST CONVECTION WILL END A FEW HOURS AFTER SUNSET... WITH ISOLATED SHOWERS PAST MIDNIGHT. SHOWER AND THUNDERSTORMS ARE EXPECTED TO BE MORE WIDESPREAD IN COVERAGE MONDAY AFTERNOON... THEN MOSTLY CONFINED TO SOUTH AND SOUTHEAST AREAS TUESDAY AFTERNOON. CONVECTION CHANCES DWINDLE WEDNESDAY INTO THURSDAY AS THE AIR MASS DRIES OUT AND BECOME A LITTLE MORE STABLE. SIMILAR TO THE PAST FEW MORNINGS...EXPECT A 2 TO 4 HOUR WINDOW OF MVFR VISIBILITY IN FOG OR HAZE AROUND SUNRISE. && .CLIMATE... GSO RDU DATE HIGH/YEAR HIGH MIN/YEAR HIGH/YEAR HIGH MIN/YEAR SUN 24: 96/2010 78/2010 100/2010 79/2010 THU 28: 100/1952 74/1987 104/1952 75/1997 FRI 29: 101/1952 75/2010 104/1952 76/2002 SAT 30: 97/1954 74/1931 101/1953 75/2008 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ008>011- 024>028-040>043-073>078-083>086-088-089. && SYNOPSIS... NEAR TERM... SHORT TERM...MWS LONG TERM...MWS AVIATION... CLIMATE...MWS
Hazardous weather outlook, Jul 24, 4:07 AM EDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 407 AM EDT SUN JUL 24 2011 NCZ008>011-024>028-040>043-073>078-083>086-088-089-250930- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 407 AM EDT SUN JUL 24 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED THUNDERSTORMS THIS AFTERNOON MAY PRODUCE WIND GUSTS UP TO 45 MPH ALONG WITH LOCALLY EXCESSIVE RAINFALL THAT MAY LEAD TO MINOR FLOODING IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS MONDAY AND TUESDAY MAY PRODUCE LOCALLY EXCESSIVE RAINFALL WHICH MAY LEAD TO MINOR FLOODING IN URBAN AREAS. DANGEROUSLY HOT CONDITIONS WILL RETURN BY LATE IN THE WEEK. NCZ007-021>023-038-039-250930- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 407 AM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS THIS AFTERNOON MAY PRODUCE WIND GUSTS UP TO 45 MPH ALONG WITH LOCALLY EXCESSIVE RAINFALL THAT MAY LEAD TO MINOR FLOODING IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS MONDAY AND TUESDAY MAY PRODUCE LOCALLY EXCESSIVE RAINFALL WHICH MAY LEAD TO MINOR FLOODING IN URBAN AREAS. DANGEROUSLY HOT CONDITIONS MAY RETURN TO THE AREA BY LATE IN THE WEEK.
In the hours before
Local storm report, Jul 24, 4:54 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
454 PM EDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TSTM WND DMG 4 SE HASTY 35.65N 79.42W
07/24/2011 CHATHAM NC 911 CALL CENTER
MULTIPLE TREES DOWN NEAR BONLEE. SOME DOWN TREES ARE
BLOCKING ROADS.
&&
EVENT NUMBER RAH1101068
CBLSpecial weather statement, Jul 24, 4:57 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
457 PM EDT SUN JUL 24 2011
NCZ007-008-242145-
GRANVILLE-PERSON-
457 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS FAR NORTHERN PERSON AND
GRANVILLE COUNTIES THROUGH 545 PM EDT...
AT 456 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM THREE
MILES NORTH OF BETHEL HILL...OR ABOUT 6 MILES WEST OF VIRGILINA...
MOVING EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BETHEL HILL.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
&&
LAT...LON 3654 7860 3641 7865 3651 7903 3655 7901
3655 7860
TIME...MOT...LOC 2056Z 291DEG 11KT 3656 7889
MWSLocal storm report, Jul 24, 4:58 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 2 SW CARY 35.76N 78.82W
07/24/2011 WAKE NC 911 CALL CENTER
TWO TREES DOWN NEAR THE INTERSECTION OF OLD APEX ROAD
AND CARY PARKWAY.
&&
EVENT NUMBER RAH1101069
CBLLocal storm report, Jul 24, 5:08 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
508 PM EDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 1 WSW CARPENTER 35.81N 78.90W
07/24/2011 WAKE NC NWS EMPLOYEE
TWO TREES DOWN NEAR THE INTERSECTION OF HIGH HOUSE AND
MAYNARD.
&&
EVENT NUMBER RAH1101070
CBLSpecial weather statement, Jul 24, 5:08 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
508 PM EDT SUN JUL 24 2011
NCZ011-027-028-242215-
EDGECOMBE-HALIFAX-NASH-
508 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...HALIFAX AND
EDGECOMBE COUNTIES THROUGH 615 PM EDT...
AT 508 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BATTLEBORO...OR ABOUT 5 MILES NORTHEAST OF ROCKY MOUNT...MOVING EAST
AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WHITAKERS...
LEGGETT...SPEED...HOBGOOD.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3600 7740 3592 7735 3593 7783 3616 7785
3625 7741 3606 7734
TIME...MOT...LOC 2108Z 265DEG 13KT 3602 7772
MWSSpecial weather statement, Jul 24, 5:22 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT SUN JUL 24 2011
NCZ089-242230-
SAMPSON-
522 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 630
PM EDT...
AT 523 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHEAST OF CLINTON...MOVING EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TURKEY.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3500 7843 3520 7832 3517 7816 3509 7817
3508 7815 3505 7815 3497 7814 3491 7815
TIME...MOT...LOC 2123Z 289DEG 7KT 3508 7825
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:06 PM EDT | Special Weather Statement | RAH | Anson | 39 min |
| Jul 24, 12:50 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 55 min |
| Jul 24, 1:01 PM EDT | Special Weather Statement | RAH | Chatham, Lee, Moore, Randolph | 89 min |
| Jul 24, 1:21 PM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| Jul 24, 1:48 PM EDT | Special Weather Statement | RAH | Montgomery, Richmond, Stanly | 57 min |
| Jul 24, 2:14 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee | 46 min |
| Jul 24, 2:30 PM EDT | Special Weather Statement | RAH | Chatham, Lee, Moore, Randolph | 60 min |
| Jul 24, 2:55 PM EDT | Flash Flood Warning | RAH | Chatham | 51 min |
| Jul 24, 3:13 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 36 min |
| Jul 24, 3:46 PM EDT | Flash Flood Warning | RAH | Wake | 98 min |
| Jul 24, 3:51 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 54 min |
| Jul 24, 4:04 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 41 min |
| Jul 24, 4:22 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange, Person | 29 min |
| Jul 24, 4:32 PM EDT | Special Weather Statement | RAH | Nash | 58 min |
| Jul 24, 4:48 PM EDT | Special Weather Statement | RAH | Alamance, Davidson, Guilford, Randolph | 87 min |
| Jul 24, 4:57 PM EDT | Special Weather Statement | RAH | Person | 48 min |
| Jul 24, 5:08 PM EDT | Special Weather Statement | RAH | Edgecombe | 67 min |
| Jul 24, 5:09 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 51 min |
| Jul 24, 5:19 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 56 min |
| Jul 24, 5:22 PM EDT | Special Weather Statement | RAH | Sampson | 68 min |
| Jul 24, 5:48 PM EDT | Areal Flood Advisory | RAH | Person | 3 hr |
| Jul 24, 5:49 PM EDT | Severe Thunderstorm Warning | RAH | Person | 41 min |
| Jul 24, 6:06 PM EDT | Special Weather Statement | RAH | Chatham, Durham, Lee, Wake | 54 min |
| Jul 24, 7:36 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Stanly | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.